Inference on survival data with covariate measurement error - an imputation approach

Publisher:
Wiley-Blackwell Publishing Ltd
Publication Type:
Journal Article
Citation:
Scandinavian Journal of Statistics, 2006, 33 (2), pp. 169 - 190
Issue Date:
2006-01
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail2012001115OK.pdf268.71 kB
Adobe PDF
We propose a new method for fitting proportional hazards models with error-prone covariates. Regression coefficients are estimated by solving an estimating equation that is the average of the partial likelihood scores based on imputed true covariates. For the purpose of imputation, a linear spline model is assumed on the baseline hazard. We discuss consistency and asymptotic normality of the resulting estimators, and propose a stochastic approximation scheme to obtain the estimates. The algorithm is easy to implement, and reduces to the ordinary Cox partial likelihood approach when the measurement error has a degenerate distribution. Simulations indicate high efficiency and robustness. We consider the special case where error-prone replicates are available on the unobserved true covariates. As expected, increasing the number of replicates for the unobserved covariates increases efficiency and reduces bias. We illustrate the practical utility of the proposed method with an Eastern Cooperative Oncology Group clinical trial where a genetic marker, c-myc expression level, is subject to measurement error.
Please use this identifier to cite or link to this item: